North Carolina, 2004

Tornadoes in North Carolina, June 7, 2004

June 7, 2004 · NWS MHX · 2 events in 1 county or zone

2 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jun 7, 9:01 AM EST, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 7, 9:01 AM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1001 AM EDT MON JUN 7 2004

.SRT TERM... WIDESPREAD CONVECTION LAST NIGHT OVER NRN TIER IS
BECOMING MORE SCT AS SHIFTS E. WEAK BNDRY/WIND SHIFT IS ALONG CST
AND WILL LIKELY DISSIPATE OR SHIFT INLAND WITH HEATING THIS AFTN.
12Z SOUNDING IS A LITTLE MORE UNSTABLE TODAY. EXPECT SCT CONVECTION
THIS AFTN AND WILL CONT CHCY POPS. SHLD SEE ENUF SUN FOR HIGHS
AROUND 85 MOST INLAND SPOTS.
&&

.MARINE...MSAS/SFC ANALYSIS/KMHX 88-D DEPICT MEANDERING FRONTAL
BOUNDARY DRAPED BETWEEN CEDAR ISLAND AND DOWN EAST CARTERET COUNTY
NEAR BEAUFORT AT THE MOMENT. BOUNDARY TO CONTINUE AND VACILLATE A
WHILE LONGER TODAY BEFORE DRIFTING N AND DISSIPATING ALL-TOGETHER
TONIGHT INTO TUESDAY. AS A RESULT...GRADIENT/SEAS/SOUND WATER WAVE
HEIGHTS TO BE ON THE LIGHT AND WEAK SIDE FOR NEXT DAY OR TWO BEFORE
BERMUDA HIGH PRESSURE RIDGE RE-ASSERTS >10 KT FLOW BY MID WEEK.
SPEAKING OF RATHER BENIGN...OFFSHORE BUOYS FROM 64 MILES E OF VA
BEACH (44014) DOWN TO SOUTHERN LEG FPSN7/41013 SHOWING SEAS RIGHT
AROUND 3 FT AT 6-8 SECOND INTERVALS. 36 INCH SEA STATE NUMBERS
TRANSLATING TO 1-3 FT WAVES ALONG ENTIRE STRETCH OF NC SURF ZONE
REAL ESTATE THIS MORNING. RIP CURRENT RISKS REMAIN IN LOW CATEGORY
FOR BEACH-GOERS TODAY. LONG RANGE MODELS STILL SCHEDULE AN EARLY
JUNE BACK DOOR COLD FRONT TO APPROACH OHIO VALLEY/MID ATLANTIC
STATES THURSDAY...THEN MOVE N-S THRU REGION/CWFA ON FRIDAY. HEFTY
1025MB HIGH PRESSURE CENTERED OVER EASTERN-THIRD OF CANADA SHOULD
HAVE NO PROBLEM PUSHING AFORMENTIONED FRONT DOWN TO NC/SC BORDER
SATURDAY. GFS SHOWS FROPA ALONG NORTHERN LEG WATERS FRIDAY
MORNING...THEN OVER SOUTHERN LEG DURING REMAINDER OF AFTERNOON AND
EVENING. WINDS ROTATE FROM SW TO NW WITH FRONTAL PASSAGE FRIDAY...
THEN VEER QUICKLY N AND NE FRIDAY NIGHT AS CANADIAN HIGH RIDGES
STHWD ALONG THE WATERFRONT. TROPICALLY SPEAKING...THERES NOTHING
REALLY TO SPEAK ABOUT EXCEPT FOR SOME CLOUDS/SHOWERS MOVING W AND
AFFECTING PORTIONS OF THE WESTERN CARIB SEA AND ADJACENT LAND AREAS
OVER CENTRAL AMERICA. ITS STILL EARLY.

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.

RF/GC
Hazardous weather outlook, Jun 7, 3:50 AM EST, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
450 AM EDT MON JUN 7 2004

NCZ029-044>047-079>081-090>095-098-103-080848-
BEAUFORT NC-CARTERET NC-CRAVEN NC-DUPLIN NC-GREENE NC-JONES NC-
LENOIR NC-MAINLAND DARE NC-MAINLAND HYDE NC-MARTIN NC-ONSLOW NC-
OUTER BANKS DARE NC-PAMLICO NC-PITT NC-TYRRELL NC-WASHINGTON NC-
INCLUDING THE CITIES OF...ATLANTIC BEACH...BAYBORO...BEAUFORT...
BELHAVEN...BEULAVILLE...BUXTON...CEDAR ISLAND...COLUMBIA...DUCK...
EMERALD ISLE...ENGELHARD...FRISCO...GREENVILLE...HARKERS ISLAND...
HATTERAS VILLAGE...HAVELOCK...JACKSONVILLE...KENANSVILLE...
KILL DEVIL HILLS...KINSTON...KITTY HAWK...LA GRANGE...MANNS HARBOR...
MANTEO...MOREHEAD CITY...NAGS HEAD...NEW BERN...
NORTH TOPSAIL BEACH...ORIENTAL...PLYMOUTH...SNOW HILL...
SWANQUARTER...SWANSBORO...TRENTON...WALLACE...WARSAW...
WASHINGTON AND WILLIAMSTON
450 AM EDT MON JUN 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY

HEAVY RAINFALL ACROSS NORTHERN PARTS OF THE AREA COULD PRODUCE
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JC

The radar

The Morehead City radar (KMHX), 41 km away, was scanning. The volume nearest the first event began at 15:51 UTC.

Open the radar archive at this moment

Event by event

2 tornado. Local standard time, as filed.

Tornado, Carteret

When
June 7, 10:53 AM EST to 10:58 AM EST
Where
Carteret County, 3 mi NW of Stacy
Rating
F0
Path length
1 mi
Path width
25 yd
Reported by
GENERAL PUBLIC
Coordinates
34.883, -76.450

Tornado reported over Open Grounds in eastern Carteret County.

Tornado, Carteret

When
June 7, 5:25 PM EST to 5:30 PM EST
Where
Carteret County, Williston
Rating
F0
Path length
0.1 mi
Path width
25 yd
Reported by
LAW ENFORCEMENT
Coordinates
34.783, -76.500

Weak tornado reported nearly stationary near Williston.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2004Every state in 2004This day in weather historyThe tornado archive for North Carolina, 2004Warnings in North Carolina, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404920, 5405004.